Medline ® Abstract for Reference 235
of 'Chemotherapy hepatotoxicity and dose modification in patients with liver disease'
Corticosteroids can reverse severe imatinib-induced hepatotoxicity.
Ferrero D, Pogliani EM, Rege-Cambrin G, Fava C, Mattioli G, Dellacasa C, Campa E, Perfetti P, Fumagalli M, Boccadoro M
Haematologica. 2006;91(6 Suppl):ECR27.
BACKGROUND: Imatinib can induce severe hepatotoxicity, in 1-5% of CML patients, many of whom need permanent imatinib discontinuation.
DESIGN AND RESULTS: We report 5 CML patients who developed grade 3-4 hepatotoxicity after 2-8 months in imatinib. Different aetiologies of liver damage were ruled out and toxicity recurred in 2 patients with further attempts at low dose imatinib. In all patients prednisone or methylprednisolone at 25- 40 mg/day resolved hepatotoxicity in 3-8 weeks and allowed imatinib to be resumed at full doses. Corticosteroid were tapered off in 3-5 months without hepatotoxicity recurrence.
CONCLUSIONS: Corticosteroid may avoid discontinuation for hepatotoxicity of the most effective anti-CML therapy.
Divisione di Ematologia dell'Universitàdegli Studi di Torino, Molinette Hospital, Turin, Italy. firstname.lastname@example.org